Long reals

Asperó, David and Tsaprounis, Konstantinos (2018) Long reals. Journal of Logic and Analysis, 10 (1). pp. 1-36. ISSN 1759-9008

[thumbnail of Published manuscript]
PDF (Published manuscript) - Published Version
Available under License Creative Commons Attribution.

Download (442kB) | Preview


The familiar continuum R of real numbers is obtained by a well-known procedure which, starting with the set of natural numbers N=\omega, produces in a canonical fashion the field of rationals Q and, then, the field R as the completion of Q under Cauchy sequences (or, equivalently, using Dedekind cuts). In this article, we replace \omega by any infinite suitably closed ordinal \kappa in the above construction and, using the natural (Hessenberg) ordinal operations, we obtain the corresponding field \kappa-R, which we call the field of the \kappa-reals. Subsequently, we study the properties of the various fields \kappa-R and develop their general theory, mainly from the set-theoretic perspective. For example, we investigate their connection with standard themes such as forcing and descriptive set theory.

Item Type: Article
Uncontrolled Keywords: real numbers,hessenberg operations,ordered fields,forcing,descriptive set theory
Faculty \ School: Faculty of Science > School of Mathematics
UEA Research Groups: Faculty of Science > Research Groups > Logic
Depositing User: Pure Connector
Date Deposited: 06 Feb 2018 10:31
Last Modified: 22 Oct 2022 03:33
URI: https://ueaeprints.uea.ac.uk/id/eprint/66229
DOI: 10.4115/jla.2018.10.1


Downloads per month over past year

Actions (login required)

View Item View Item